I am 23 y/o male and I have been diagnosed with adhd since I was 6 y/o. During that time, I have been on Ritalin, Strattera, and Adderall. I have hated all of them Ritalin and Adderall gave me the jittery, emotional, overfoucsed, and just an overall down feeling. So for a long time I thought there was no hope for finding the right treatment or medicine for me, and just hope that I could just "out grow' the disorder. So, I started back school and realized that I does not just go away, and starting failing. I went and talk to my doctor and he suggested Vyvanse, which has worked great, because I do not have the side effects like with the other medications. The only thing is i take it about 7 every morning and I have 14 hour days between school and work but around 1 I get start feeling very irritated about the smallest thing, which the same happened with the other medicines after they wear off, but I though Vyvanse was a 12 hour pill. So I have just been dealing with it as best I can for the remaning hours. I was going to just take another pill to see if maybe I needed a higher does, but haven't consulted with my doctor so thought that might not be the best idea, but I would like some advice because either I have a high tolerance, which I do not think is true because I was on 10mg of adderall ir. My doctor has me on 30mg Vyvanse so do you suggest I up the mg or maybe try another option. Any suggestions would be helpful
18 Feb 2012
You and I sound just about the same! I was diagnosed ADHD when I was 6 as well did Ritalin for 4ish years I always was telling dad that "I just don't feel like me" kinda of like I was in my own body but my personality and attitude were not in the body with me! So they switched and switched meds and finally when I was in the 8th grade I started flushing my afternoon dose of Ritalin down the toilet but still taking my morning dose that actually seemed to help with the not feeling like myself feeling! (I don't advise children to do this!) after my parents caught on I was in highschool and put in charge of taking my meds on my own well that turned in to not taking them at all! My test scores sucked but grades were good.
Went off to college flunked out of two colleges and then took a break and got a job as an EMT now I am a paramedic and 27 y/o and starting nursing school I realized in the last couple months that not being on any meds makes my life 10 times harder than it needs to be! So I just started back on Ritalin LA at 20mg ad working my way up to a comfortable spot I am feeling really good 30mg right now! Moral of the really long story is keep with it it will get annoying and aggravating but it's going to be worth it in the long run and def keep your doc up to date with how your feeling even if that means annoying him daily with phone calls!
29 Mar 2013
You are all very lucky to have Dr.'s who work WITH you! I barely (to don't) function at all these days without medication-and because of some severely misinformed Dr.'s I have had the misfortune of having... all of them are deciding that because I have high blood pressure, I should not get adhd meds. This is destroying my life! After reading this post, on reflection, I did best when on Vyvance, WITH therapy as well... that really changed my life! It has, needless to say, backslided now. I actually relate so much to the irritation and easy anger on Adderall, but felt it to be better than nothing. Now I can see how that effect hurt me and others. I also relate to the Vyvance being shorter acting than said for me. I am going to try one more Dr. now that I found these sites. I also highly recommend therapy for anyone who can get it, I need to try getting that again also, as for me the condition is worsening severely with mid-age changes as well. :'( So thanks much!! ... These supportive sites can be life savers for anyone who has no Dr. to work WITH! :-l
1 May 2013
Hey I'm glad to hear that Vyvanse is helping u. I was wondering as I have too taken Ritalin, strattera, and Adderall XR, but they really don't do what it suppose too. Ritalin 20 mgs 3 times per day wasn't it. But I tried 2 20mgs in the morning and it worked for my social part, my energy part, thinking clearer, but even after taken 2 pills in the morning it wore off in an hour or less. Don't know why? but it does. I need something that last longer and maybe only have to take 2 pills a day instead of abusing the ritalin because it don't last. Does Vyvanse make u concentrate better, feel lighter on your feet( I mean normal and not weighed down like with other medication. My 20's was the best for me, but 30's I got a little worse, now I've hit 40's actually 41 and having trouble concentrating, being sociable, feeling down, memory problems, and my mind races all the time. Talked to my 100th docter lol, but really isn't that funny.
But all of them have tried me on a tons of stuff that never worked. This doctor is treating me for ADHD which all the doctors in the past said I had, along with Bi-polar. Never heard of Vyvance before is it also for keeping a positive mood? and is there a extended release for it? TY for the read of your own, and hope u do well and every1 who is struggling with all this.
13 Sep 2014
I just started Vyvance myself, and yes, I find that although it keeps me awake and alert from 7 am to 1 am--- the actual ADHD treatment wears off between 2pm to 4pm, depending on what I am doing to burn through it. (Study, research, correspondence, bills etc). Some people have found that upping the dose of the drug increases its longevity. Others take a dose of Adderall in the afternoon. I, myself, am going to try both. I need my symptoms under control until about 10 pm!
22 Sep 2014
You and all those taking Ritaliin and similar drugs to "solve" ADD or ADHD: I recommend that you look for a different approach to your situation. Just recently, tha author of the ADD term has accepted that this is not a disease or a malfunction of the brain. The brain is doing what it is supposed to do, what it is told to do. It reflects the EFFECTS and not the causes of what is happeninng in the person.
Instead, you have to look for an expert in the body of energy, a professional HEALER that is profoundly acquinted wiith your internal energy and the the conductual process that goes from experiencies to thoughts to emotions and finally to attitudes and behaviours (like needing to be very active and not focused), which is originated in the emotional centers we all have, and how that process influences the behaviour that is ORDERED TO THE BRAIN to perform, (it is an effect) depending on what thought/emotions are overflowing in each center, due to the attitudes that the kid is confronting/receiving from the persons he interacts with at home and at school; and how he is having the opportunity to use the very high energy that he has, quite above the so called "normal levels" which takes him to anxiety and to have excess physical/mental activities in order to dissipate the excess energy. It is truth that the Serotonin is some times high in the brain of a kid/adult like this when he confronts frustration, but if you try to reduce this in the brain you alter the brain functioning and create all the side effects that are now well recognized, undesirable and unnecessary. The solution is tackled in the original causes, accepting, first, that, yes, these kids have a very high level of energy and are different from the "normal" standars" and come to live different than the rest of the "Normal" people. They should be accepted and loved, not tamed or destoyed. And the enormous benefits of being that different is tountamount and admirable - if you are not "controled/destroyed" by the Chemestry of the brain and insted are understood and backed up to learn to use and take care of your high level of energy, which is a gift and not a damnation. And the parents, first of all, have to learn to treat and educate these kids/youngsters differently; Giving them more love, through dedicating more time and respect and comprehension. And this goes also to teachers and conduct proffessionals of this era. You are the new model of humans: with more advanced consciousness, a higher level of vibration of your energy, more intelligent, more creativity and you will not accept orders, tight rules or other very old ways of education for being dominated. You are here to teach the rest of a new way of living: with more love, more equality, more respect and more prosperity and real freedom. Just by being yourselves. So don´t try to fit in the mold that has created this society. It won't be an armed revolution that will change the way we live, it will be you raising at the proper time and saying: "we want to live differently, not like you used to live". You are the people that you have been waiting to come to change the world. You are here to change it. Don't accept to have your brain destroyed. Hang on and learn to use your gifts.
There are enough of you already here, everywhere on Earth. It has not been easy, but the time is becoming adequate for the change. Get off all those brain altering drugs. Go to an Energy healer and ask her/him to teach yo to heal your emotional centers and balance them; learn to use your physical and emotional energies. It is so easy. God bless you.
- Adderall Drug Information
- Ritalin Drug Information
- Strattera Drug Information
- Vyvanse Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Attention Deficit Hyperactivity Disorder (ADHD) - I am currently on Vyvanse 60 Mg Cap for Adult ADHD
... without hyperactivity. I have been on Adderall in the past. My other medications include Fluoxetine for depression and Etodolac for arthritis. My ...
5 answers • 3 Mar 2015
... provider that Vyvanse is no longer covered? What did your doctor switch you to? I have been taking vyvanse for years (was on 60mg ER and a 20mg ...
1 answer • 8 days ago